MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381447
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter was damaged.The following was received from the initial reporter: ¿18g ultrasound iv catheters were collecting blood in the needle chamber.This catheter was discarded, but another from the same lot was tested by team members using water.Again, the water was collecting in the needle chamber.This catheter was saved for supply chain.¿ response received 29 sep 2023 - are you able to explain more about the issue - ¿catheters were collecting blood in the needle chamber¿? they found this device had been able to collect blood in the needle retraction chamber/barrel - what defect specifically found on the catheter? said not in the catheter but in the needle chamber ¿ i believe where it retracts to? - did the event involve an urgent/life threatening medical situation? no - did the event cause permanent impairment of a body function? no - did the event require medical or surgical intervention? no - did the event cause permanent damage of a body structure? no.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Lot number included since initial submission.Investigation results: our quality engineer inspected the sample submitted for evaluation.Bd received one 18g x 1.88in insyte autoguard device from lot number 3068168.A gross visual inspection of the device displays the needle retracted with no apparent physical damage.The needle cover nor the catheter were returned for investigation.Per the reported incident, the unit was accumulating fluid in the needle chamber.Further inspection of the grip and hub were performed by pushing the needle outside the shield and resetting the safety mechanism.There was no blood residue observed in the needle hub or shield.A flash back test was performed where accumulation of the solution was observed behind the flow control plug.Upon dissecting the barrel, it was identified that the flow control plug was slightly misaligned.This misalignment could have been a factor in the reported incident; however, it was possible that the flow control plug was misaligned when the needle was pushed out of the shield.The misaligned flow control plug was not observed prior to testing and cutting of the barrel as the flow control plug is positioned within the barrel and is only fully observable after cutting the barrel.The reported issue was confirmed as testing showed leakage out of the control plug however, the root cause is undetermined as the defect could have occurred during manufacturing, in the user environment or during investigation of the returned sample.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17866120
Report Number2243072-2023-01782
Device Sequence Number7041592
Product Code FOZ
UDI-Device Identifier30382903814474
UDI-Public(01)30382903814474
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number381447
Device Lot Number3068168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown